Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 251, NWS Tallahassee, FL

August 8, 2006Miller County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 8, 2006, 1:52 PM EDT for Miller County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2006, 1:52 PM EDT (17:52 UTC)
Expired
Aug 8, 2006, 2:15 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Miller County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:50 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 8, 1:50 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 8 2006

.SYNOPSIS...STILL EXPECTING GOOD COVERAGE OF SHOWERS & TSTMS THIS
AFTERNOON ACROSS THE CWA...GIVEN ATMOSPHERIC CONDITIONS. THE TAE 12Z
SOUNDING IS QUITE MOIST & UNSTABLE WITH A PRECIP WATER VALUE OF 2.20
INCHES...LI OF -7 & A CAPE OF 4185 J/KG. MODIFYING THE SOUNDING FOR
EXPECTED HIGHS IN THE MID 90S THIS AFTERNOON...KEEPS THINGS QUITE
UNSTABLE. IN THE VISUAL SATELLITE IMAGERY...GOOD CU FIELD SETTING
UP...WITH A SEA BREEZE BEING PINED A BIT TO THE COAST...& NOT
EXPECTED TO MOVE TOO FAR INLAND. CURRENT LIKELY POPS MAY BE ABOUT 10
PERCENT TOO HIGH...BUT WILL HOLD AT THIS TIME. THE UPPER RIDGE HAS
SETTLED BACK TO THE MISS VALLEY...WITH A N-NE UPPER FLOW OVER THE
CWA...WHICH WILL TAKE ANY STORMS TO THE S-SW. SEVERE THREAT REMAINS
LOW WITH ONLY AN ISOLATED STORM POSSIBLE...WITH HEAVY RAIN...GUSTY
WINDS & CONTINUOUS LIGHTNING AS THE MAIN THREATS.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY).
ON WEDNESDAY...POP FORECAST WILL REMAIN HIGH WITH EXPECTED IN PLACE
MOIST & UNSTABLE ATMOSPHERE...HEATING OF THE DAY...A WEAK SURFACE
LOW PRESSURE TROUGH...& THE APPROACH OF THE UPPER LOW OVER THE
SOUTHERN FL PENINSULA. CURRENT LIKELY POP LOOKS GOOD PER MAV
GUIDANCE. MET GUIDANCE SIMILAR FOR N FL LOCATIONS...WHILE MUCH LOWER
FOR SE AL...& IN BETWEEN FOR SW GA. INTO THURSDAY...THE UPPER RIDGE
BUILDS BACK TO THE CENTRAL PLAINS...THE UPPER LOW OVER THE GULF OF
MEX CONTINUES WEST...& A TROUGH SETTLES OVER THE NE U.S. SURFACE
TROUGH HOLDS ON OVER THE SE U.S. & THE CWA. THIS WILL KEEP POP
VALUES ABOVE NORMAL. TEMPS WILL COME DOWN A BIT AS THE UPPER RIDGE
SETTLES MORE WEST...BRING VALUES BACK CLOSER TO THE LOWER 90S.

.LONG TERM...(FRIDAY THROUGH TUESDAY).
AS THE UPPER RIDGE DOES MOVE MORE WEST...AN UPPER NW FLOW SETS UP
FOR THE SE U.S...WHICH THE GFS IS INDICATING ENERGY IN THE STREAM TO
MAKE IT TO THE CWA...& CONSEQUENTLY KEEP POPS AROUND OR A BIT ABOVE
NORMAL. SLIGHTLY HIGHER THAN CLIMO POPS CONTINUE FRIDAY THROUGH
SUNDAY AS A TROUGH BUILDS IN OVER THE EAST COAST. THE TROUGH FINALLY
SHIFTS EASTWARD SUNDAY NIGHT AND POPS DECREASE EARLY NEXT WEEK AS
THE RIDGE AND SOME DRIER AIR PUSHES IN FROM THE NW.

&&

.MARINE...WINDS & SEAS WILL BE A BIT ELEVATED WITH 1-2 FT NEAR
SHORE...2-3 FT OFFSHORE. WINDS E-SE TODAY...WITH AN ONSHORE FLOW
THIS AFTERNOON. WEDNESDAY WILL SEE A MORE S-SW FLOW 5-10 KNOTS.
THURSDAY A W-SW FLOW IS EXPECTED. SPEEDS WILL GENERALLY BE 5-15
KNOTS.

&&

.AVIATION...VFR CONDITIONS INTO THIS AFTERNOON. ISOLATED TO
SCATTERED SHOWERS & TSTMS DEVELOPING. STEERING FLOW WILL TAKE STORMS
FROM THE NE TO THE SW. USED TEMPO GROUPS WITH EXPECTED IFR WITH
STRONGER TSTMS WITH GUSTY WINDS...VERY HEAVY RAIN REDUCING VSBYS TO
2-4 NM...& AT TIMES CONTINUOUS LIGHTNING. AFTER SUNSET...CONVECTION
WILL GRADUALLY WEAKEN & DISSIPATE. THEN MAINLY VFR OVERNIGHT WITH
LIGHT FOG. WINDS MAINLY NE-E 5-10 MPH...BECOMING LIGHT & VARIABLE
OVERNIGHT. ONSHORE FLOW ALONG THE COAST THROUGH SUNSET WITH SEA
BREEZE.

&&

.FIRE WEATHER...RH VALUES REMAIN HIGH. NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75 94 75 92 / 20 50 40 60
PANAMA CITY  78 91 78 90 / 20 50 40 60
DOTHAN       75 94 75 91 / 20 50 40 60
ALBANY       75 95 75 92 / 20 50 40 60
VALDOSTA     75 94 75 92 / 20 50 40 60
CROSS CITY   74 93 75 90 / 30 50 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WEATHER...KGG
PUBLIC/MARINE...MCT
Hazardous weather outlook, Aug 8, 4:25 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT TUE AUG 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-090830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
325 AM CDT TUE AUG 8 2006 /425 AM EDT TUE AUG 8 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
MORNING OVER FLORIDA AND EARLY THIS AFTERNOON OVER GEORGIA AND
ALABAMA AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA AND
ENHANCES ACTIVITY DEVELOPING WITH THE SEA BREEZE. MOST OF THESE
STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY PRODUCE
BRIEF GUSTY WINDS. TEMPERATURES WILL ONCE AGAIN BE WARM...WITH
HIGHS IN THE MID 90S EXPECTED OVER MANY AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AS HIGH PRESSURE CONTINUES TO MOVE WEST...AN UPPER LEVEL LOW WILL
TRACK ACROSS THE FLORIDA PENINSULA AND INTO THE EASTERN GULF ON
WEDNESDAY. THIS WILL ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY
WEDNESDAY AND POSSIBLY THURSDAY. A SURFACE BOUNDARY WILL REMAIN
NEAR THE AREA THROUGH THE END OF THE WEEK AND KEEP PRECIPITATION
CHANCES RATHER HIGH THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH ALL INTERESTS
SHOULD MONITOR UPDATES ON THE WEATHER SITUATION THIS AFTERNOON
SHOULD SOME STORMS BECOME SEVERE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Special weather statement, Aug 8, 1:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EDT TUE AUG 8 2006

GAZ143-081830-
MILLER-
138 PM EDT TUE AUG 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 230 PM EDT

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING SOUTHWEST AT 5 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Aug 8, 1:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT TUE AUG 8 2006

FLZ012-081845-
BAY-
1243 PM CDT TUE AUG 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CALLAWAY...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  TYNDALL AFB BY 100 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:56 PM EDTSpecial Marine WarningTAE64 min
Aug 8, 3:11 PM EDTSevere Thunderstorm WarningTAEBay49 min
Aug 8, 3:27 PM EDTSevere Thunderstorm WarningTAEWalton48 min
Aug 8, 3:38 PM EDTSevere Thunderstorm WarningTAEHolmes67 min
Aug 8, 5:22 PM EDTSevere Thunderstorm WarningTAELeon, Wakulla38 min
Aug 8, 4:31 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier44 min
Aug 8, 5:34 PM EDTSevere Thunderstorm WarningTAEQuitman41 min
Aug 8, 6:42 PM EDTSevere Thunderstorm WarningTAEThomas33 min
Aug 8, 6:52 PM EDTSevere Thunderstorm WarningTAEColquitt, Worth26 min
Aug 8, 7:22 PM EDTSevere Thunderstorm WarningTAEGrady, Mitchell38 min
Aug 8, 7:43 PM EDTSevere Thunderstorm WarningTAEMiller32 min
Aug 8, 7:46 PM EDTTornado WarningTAEEarly29 min
Aug 8, 7:51 PM EDTSevere Thunderstorm WarningTAEDecatur54 min
Aug 8, 7:51 PM EDTTornado WarningTAEMiller24 min
Aug 8, 6:26 PM EDTSevere Thunderstorm WarningTAEHenry34 min
Aug 8, 6:38 PM EDTSevere Thunderstorm WarningTAEDale37 min
Aug 8, 7:23 PM EDTSevere Thunderstorm WarningTAEDale37 min
Aug 8, 7:37 PM EDTSevere Thunderstorm WarningTAEGeneva, Houston38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.